Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 7, NWS Quad Cities, IA

September 22, 20167 counties in Iowa

NWS Quad Cities, IA issued this flash flood watch at Sep 22, 2016, 8:59 PM CDT for 7 counties in Iowa. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2016, 8:59 PM CDT (01:59 UTC)
Expired
Sep 23, 2016, 10:00 AM CDT
In force
13 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

917 
WGUS63 KDVN 230159
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT THU SEP 22 2016

...FLASH FLOODING POSSIBLE TONIGHT...

.THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE EAST ALONG HIGHWAY
20 AND THE REST OF NORTHEAST IOWA TONIGHT IN SEVERAL WAVES. EACH
ROUND OF STORMS MAY DROP AROUND 1 INCH OF RAIN, WITH OVERNIGHT
TOTALS OF 2 TO 4 INCHES POSSIBLE. FLASH FLOODING IS LIKELY IN
AREAS THAT SEE THE HEAVIEST RAINS FROM THESE REPEATING
THUNDERSTORMS.

IAZ040>042-231000-
/O.NEW.KDVN.FF.A.0007.160923T0200Z-160923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE
859 PM CDT THU SEP 22 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...BUCHANAN...DELAWARE AND DUBUQUE. 

* THROUGH FRIDAY MORNING

* THUNDERSTORMS WITH TORRENTIAL RAINFALL.

* AREA CREEKS AND STREAMS, AS WELL AS SMALL RIVERS WILL LIKELY SEE
  RAPID RISES OVERNIGHT. FLASH FLOODING WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

ERVIN
2 follow-up statements
249 
WGUS63 KDVN 230637 AAA
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 AM CDT FRI SEP 23 2016

...FLASH FLOODING POSSIBLE TONIGHT...

.THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE EAST ALONG HIGHWAY
20 AND THE REST OF NORTHEAST IOWA TONIGHT IN SEVERAL WAVES. EACH
ROUND OF STORMS MAY DROP AROUND 1 INCH OF RAIN... WITH OVERNIGHT
TOTALS OF 2 TO 4 INCHES POSSIBLE. FLASH FLOODING IS LIKELY IN
AREAS THAT SEE THE HEAVIEST RAINS FROM THESE REPEATING
THUNDERSTORMS.

IAZ051>054-231445-
/O.EXA.KDVN.FF.A.0007.000000T0000Z-160923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA
137 AM CDT FRI SEP 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL IOWA... 
  INCLUDING THE FOLLOWING AREAS...BENTON...JACKSON...JONES AND 
  LINN. 

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WITH TORRENTIAL RAINFALL.

* AREA CREEKS AND STREAMS... AS WELL AS SMALL RIVERS WILL LIKELY 
  SEE RAPID RISES OVERNIGHT. FLASH FLOODING WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

IAZ040>042-231445-
/O.CON.KDVN.FF.A.0007.000000T0000Z-160923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE
137 AM CDT FRI SEP 23 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS... 
  BUCHANAN...DELAWARE AND DUBUQUE. 

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WITH TORRENTIAL RAINFALL.

* AREA CREEKS AND STREAMS... AS WELL AS SMALL RIVERS WILL LIKELY 
  SEE RAPID RISES OVERNIGHT. FLASH FLOODING WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$
969 
WGUS63 KDVN 231457
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 AM CDT FRI SEP 23 2016

...THE THREAT OF FLASH FLOODING HAS ENDED...

IAZ040>042-051>054-231600-
/O.EXP.KDVN.FF.A.0007.000000T0000Z-160923T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA
957 AM CDT FRI SEP 23 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA AND
NORTHEAST IOWA WILL EXPIRE AT 10 AM CDT THIS MORNING. RAINFALL HAS
DIMINISHED ACROSS THE AREA AND THE THREAT OF FLASH FLOODING HAS
ENDED.

$$

HAASE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Sep 22, 6:26 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 22, 6:26 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
626 PM CDT THU SEP 22 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 345 PM CDT Thu Sep 22 2016

Remnants of the larger MCS last night in northern IA/southern MN
which dropped 4 to 10 inches of rain continues to fester in the
form of scattered showers and isolated thunderstorms in the dvn
cwa. This is mainly north of Interstate 80 along a CAPE gradient.
Extensive cloud cover was keeping instability in check in the
north with 3 pm temperatures in the lower to mid 70s. More
sunshine in the far south was allowing for temperatures near 90.

Looking to the west, skies were sunny in western and central IA
where the better low level convergence, stronger deep layer shear,
steeper lapse rates and higher CAPES were located. This is where
additional convection should fire later this afternoon. Haase

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 345 PM CDT Thu Sep 22 2016

Forecast focus on thunderstorm chances mainly north.

Tonight: CAM's models indicated thunderstorms to fire across
northern/central IA later this afternoon and evening. These
storms should then push eastward across roughly the northern half
of the dvn cwa this evening and overnight. The ECMWF/GFS is a bit
farther south with the heaviest rain axis compared to the HRRR.
The better coverage of storms should be in eastern IA and northern
IL along and north of Interstate 80 so this is where the highest
pops will be. Some of the storms may produce locally heavy rainfall
of potentially at least an inch or two. Any repeating storms over
the same area may produce several inches of rainfall in a short
time with PWAT's approaching 2 inches. There is still uncertainty
of where exactly the highest rain amounts will fall tonight with
variance in the models. Later shifts can monitor convective trends
and adjust pops if needed. Minimum temperatures should be in the
mid to upper 60s.

Friday: Scattered thunderstorms are possible over most of the cwa
in the morning then the storms should shift northward as an upper
level ridge/building heights shifts into the area. This will push
the warm front northward into Wisconsin as the day progresses.
Much of the afternoon should be dry except we will still carry a
chance pop in the north. Highs should be in the upper 70s along
Highway 20 to the mid to upper 80s elsewhere. This will again be
a warm and humid day at most locations with dewpoints well into
the 60s.  Haase

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 345 PM CDT Thu Sep 22 2016

Friday night and Saturday, an upper ridge will traverse the forecast
area with mainly dry and unseasonably warm conditions. Saturday
night and Sunday, active weather will return with sharp
southwesterly flow aloft and a slow moving cold front oriented
parallel to the upper flow. Precipitable water values are expected
to rise close to 2 inches once again. This scenario will be
favorable for additional heavy rain, especially across eastern Iowa,
which will be crucial regarding river flooding next week. The
potential for severe storms is minimal due to a number of factors,
including timing and relatively weak deep layer shear.  RPK

Sunday night...Latest trends(more progressive) on the various medium
range models suggest a post-frontal shower regime laying out mainly
along and east of the MS River Valley, which would ideally be away
from the swollen IA tributary rivers. Both the 12z NAM and ECMWF
mainly have light rainfall amounts of 0.15 inches or less in these
areas, while the 12z GFS is more bullish with post-frontal moisture
stream making for 0.25 to over a half inch of additional rainfall
from the MS RVR on eastward. For now will take a QPF blend and
migrate POPs more toward the east.

Monday and Tuesday...Large model descrepancies start popping up with
the major medium range players the 12z GFS and ECMWF early next
week. The GFS blocks a nearly stacked cyclone acrs far northern MN,
while the new ECMWF is further north and more progressive with the
upper trof migrating the main axis toward James Bay by Monday
evening. Both models are basically dry for Monday for different
reasons, the GFS with the CWA under in-whirling dry slot into the MN
cyclone center, while the Euro starts exiting out broad cyclonic flow
in favor of upstream ridging. Highs mainly in the 60s on Mon.
Model differences really apparent on Tue with The GFS wrapping
around instability showers acrs the northern half of the CWA Tue
afternoon, while the 12z ECMWF maintains dry, in-building ridge
regime and near normal temps in the upper 60s to lower 70s. For now
will have to maintain low/slight CHC POPs with the descrepancies but
at least that is a drier trend. With a cloud clear out, Tue night
lows will be down in the 40s for most of the area.

Wednesday and Thursday...Longer range trends are for an Omega Block
type pattern to set up shop acrs the mid CONUS somewhere, which
would translate to welcome mainly dry weather and seasonable temps
for the mid to late week period. But again, the latest run medium
range models especially the GFS/ECMWF, vary in placement of their
mean axis. The GFS keeps a trapped/blocked cut-off upper low far
enough to the west acrs the western GRT LKS to spiral more showers
back acrs the area Tue night into Wed, while the Euro progresses the
Omega Block axis eastward to the MS RVR Valley basin by late Wed
night and continues a basically dry regime into day 7 of the
forecast. Again with the descrepancies, will keep low POPs for
showers mainly acrs the northeastern to eastern half of the CWA Tue
night and Wed, then dry for Thu. But if additional model runs
continue to progress with the incoming pattern regime, see the drier
ECMWF solutions winning out for mid next week. Temps may generally
be in the 60s to around 70 for highs, and lows in the 40s. Clouds
will make for cooler highs and milder lows in spots if cyclone wrap
around stratocu maintains more or hangs on with higher coverage than
currently expected.    ..12..

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 623 PM CDT Thu Sep 22 2016

Showers and thunderstorms will be possible this evening and
overnight, in all areas of eastern Iowa and northwest Illinois.
This will result in a forecast of vicinity showers in all
locations for this evening, but with a more organized round of
storms expected tonight in northern Iowa, I have put in a tempo
group for thunderstorms at DBQ. Some periods of MVFR are possible
in light fog toward sunrise, but otherwise mainly VFR weather is
expected outside of thunderstorms. Winds will be light and
variable except near storms overnight, and should become steady
south to southeast again during the day Friday.
ERVIN

&&

.HYDROLOGY...
Issued at 345 PM CDT Thu Sep 22 2016

Overview: Repeated rounds of very heavy rain have occurred over
northern Iowa, southeastern Minnesota, and western Wisconsin over
the past three days. A widespread 3 to 5 inches of rain has fallen
with isolated amounts of 6 to 9 inches. Additional heavy rainfall
is possible tonight and again Saturday night in the same general
area.

These extreme rainfall amounts will result in significant river
level rises downstream into eastern Iowa, including the
Mississippi River, into next week.

The majority of local river sites are now under either a flood
warning or flood watch as significant rises are forecast to begin
this weekend or early next week.

Warnings:

On the Cedar River, Iowa River, Wapsipinicon River (De Witt 4S),
and Mississippi River (sites Dubuque LD11 and Dubuque)

Confidence...Moderate on river level forecasts. Uncertainty arises
with respect to forecast crests, not on whether river levels will
exceed flood stage. How high rivers rise above moderate or major
flood stage is dependent on the downstream propagation of upstream
runoff. As new data is gathered over the coming days, forecast
confidence will likely increase.

Watches:

on the Mississippi River (all sites except Dubuque LD11 and
Dubuque) and Wapsipinicon River (Independence and Anamosa).

Confidence...Low to Moderate on river level forecasts because
river levels will depend on the amount of runoff that is routed
downstream through several tributary rivers. As new data is gathered
over the coming days, forecast confidence will likely increase.

&&

.DVN Watches/Warnings/Advisories...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...12/RP Kinney
AVIATION...Ervin
HYDROLOGY...Brooks/Uttech
Hazardous weather outlook, Sep 22, 3:55 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT THU SEP 22 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-232100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
355 PM CDT THU SEP 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ESPECIALLY
THIS EVENING AND OVERNIGHT. THE MAIN THREATS WILL BE LIGHTNING AND
LOCALLY HEAVY RAINFALL. THERE IS A LOW CHANCE OF ISOLATED SEVERE
STORMS WITH STRONG WINDS.

AREA RIVERS WILL BE EXPERIENCING SIGNIFICANT TO MAJOR FLOODING.
PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY SATURDAY NIGHT AND SUNDAY AHEAD OF A
STRONG COLD FRONT. HOWEVER, IT IS TOO EARLY TO DETERMINE THE
SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

HAASE

In the hours before

Special weather statement, Sep 22, 4:14 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
414 PM CDT THU SEP 22 2016

IAC011-222145-
BENTON-
414 PM CDT THU SEP 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BENTON COUNTY UNTIL
445 PM CDT...

AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DYSART...OR 15
MILES WEST OF VINTON...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. A QUICK HALF TO ONE INCH OF RAIN IS LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VINTON...DYSART...GARRISON...MOUNT AUBURN...
VINTON MEMORIAL AIRPORT...RODGERS PARK...
MINNE ESTEMA PARK AND BENTON COUNTY FAIRGROUNDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4230 9230 4230 9207 4227 9195 4202 9211
      4212 9230
TIME...MOT...LOC 2113Z 295DEG 16KT 4225 9231

ERVIN
Local storm report, Sep 22, 5:05 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT THU SEP 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             VINTON                  42.16N 92.03W
09/22/2016  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAIN OF 1.25 INCH IN 30 MINUTES

&&

ERVIN
Special weather statement, Sep 22, 5:25 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
525 PM CDT THU SEP 22 2016

IAC011-103-113-222330-
JOHNSON-LINN-BENTON-
525 PM CDT THU SEP 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JOHNSON...SOUTHERN
LINN AND EAST CENTRAL BENTON COUNTIES UNTIL 630 PM CDT...

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SHELLSBURG...OR 11 MILES NORTHWEST OF CEDAR RAPIDS...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL AROUND 1 INCH IS EXPECTED WITH THIS
STORM...WHISH MAY BRING PONDING OF WATER TO AREA ROADS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...MOUNT VERNON...ROBINS...LISBON...
FAIRFAX...SOLON...ELY...ATKINS...PALO...SHELLSBURG...SWISHER...
SHUEYVILLE...BERTRAM...LAKE MACBRIDE STATE PARK...TODDVILLE...
TWIN VIEW HEIGHTS...
PLEASANT CREEK STATE RECREATION AREA AND CEDAR RAPIDS MUNICIPAL
AIRPORT.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 9 AND 33.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4222 9192 4198 9136 4188 9137 4173 9150
      4202 9200
TIME...MOT...LOC 2225Z 302DEG 18KT 4206 9185

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:48 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque, Jackson6 hr
Sep 23, 1:55 AM CDTSpecial Weather StatementDVNJones, Linn50 min
Sep 23, 2:42 AM CDTRiver Flood WarningDVNDelaware, Jones57 hr
Sep 23, 3:38 AM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Sep 23, 4:24 AM CDTSpecial Weather StatementDVNIowa, Johnson51 min
Sep 23, 4:33 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Sep 23, 9:46 AM CDTRiver Flood WatchDVNJackson4 days
Sep 23, 10:26 AM CDTRiver Flood WarningDVNBuchanan, Linn6 days
Sep 23, 10:26 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNScott11 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNMuscatine, Scott13 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNMuscatine14 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNLouisa, Muscatine15 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNLouisa16 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNDes Moines, Louisa17 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNDes Moines18 days
Sep 23, 11:56 AM CDTRiver Flood WarningDVNDes Moines, Lee18 days

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.